Does Lamictal Affects Hormone Levels?
- 24 Aug 2015 by DMAN123
- 25 Aug 2015
- lamictal, wellbutrin, depression, bipolar disorder, major depressive disorder, dosage, prescription, hormone
I started Lamictal a couple of weeks ago as an add on to Wellbutrin XR. I also believe I was prescribed Lamictal as mood stabilizer as well since I’m titrating my dose up every 2 weeks. Next time I see my pdoc my dosage will be increase to 100 mg. (unless I opt out on increasing it) As far as prescribing me Lamictal as a mood stabilizer, I really don’t understand why to be honest, because I don't have mood cycling of highs and lows. I have dysthymia. My depression is chronic and always low. I’m going to ask my doctor on my next appointment why I was put on Lamictal. It doesn’t make sense if I was prescribed it for mood disoreder. The people I trust and let know I was put on a mood stabilizer agree with me also that I’m not bipolar.
Anyways, I have two questions. After reading about lamictal I keep on reading how Lamictal can cause hair loss and weight gain. If that’s really the case why can lamictal cause this side effect? Does lamictal affects one hormone? If that’s the case which hormone does it affect? This is important to me because I have high cholesterol and I’m too young to have complications because hormone imbalance. I also want to know what I’m taking. Your help is appreciated
Lamictal is used for dysthymia as an augment to the antidepressant. It can help with the lows. While you may not be bipolar, it does help some people with their depression. I have known many people to take Lamictal, including myself, with little to no side effects. Medications affect each of us differently though. As far as hormonal levels such as estrogen and progesterone, not familiar with that being a problem.
I took lamotrigine generic of lamatical recently for 6 weeks at 100mg . I also have major depression and anxiety. It did nothing for my mood. I now have high cholesterol and I'm not overweight or eat take away rarely. I also have hormone troubles. Low estrogen and extremely high bme of the testosterone component hormones. Which I have been told is extremely odd for someone on oral contraception pill and 27 years old. I no longer take the lamotrigine however they couldn't be sure if that was the cause or wether this was already there. I personally feel it did have a bad effect on my hormones.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Nov 2015 • 2 answers
Posted 3 Dec 2015 • 4 answers
Posted 3 Jan 2016 • 5 answers
Posted 19 Apr 2016 • 2 answers
Posted 10 May 2016 • 2 answers